Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Mar 25, 2012, 6:46 PM EDT for Beaufort County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2012, 6:46 PM EDT (22:46 UTC)
- Expired
- Mar 25, 2012, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Beaufort County, NC
The radar
The Morehead City radar (KMHX), 84 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
696
WUUS52 KMHX 252246
SVRMHX
NCC013-252330-
/O.NEW.KMHX.SV.W.0013.120325T2246Z-120325T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
646 PM EDT SUN MAR 25 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORM 5 MILES NORTHEAST OF TERRA CEIA...OR 13
MILES SOUTH OF PLYMOUTH...MOVING WEST AT 10 MPH. QUARTER SIZED
HAIL IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PINETOWN...
WALLA WATTA...BUNYAN...
SLATESTONE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3558 7664 3544 7684 3548 7698 3545 7696
3545 7692 3543 7686 3538 7693 3541 7704
3550 7706 3569 7707 3566 7698 3570 7685
3570 7665
TIME...MOT...LOC 2244Z 088DEG 10KT 3567 7676
$$
81 follow-up statement
737
WWUS52 KMHX 252311
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
711 PM EDT SUN MAR 25 2012
NCC013-252330-
/O.CON.KMHX.SV.W.0013.000000T0000Z-120325T2330Z/
BEAUFORT NC-
711 PM EDT SUN MAR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN BEAUFORT COUNTY...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR RIVER
ROAD...MOVING SOUTH AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BATH...RIVER ROAD.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3558 7664 3544 7684 3548 7698 3545 7696
3545 7692 3543 7686 3538 7693 3541 7704
3550 7706 3569 7707 3566 7698 3570 7685
3570 7665
TIME...MOT...LOC 2311Z 004DEG 14KT 3550 7698
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:16 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 25, 3:16 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT SUN MAR 25 2012
.SYNOPSIS...
LOW PRESSURE WILL DRIFT OFFSHORE TONIGHT DRAGGING A STRONG COLD
FRONT OFFSHORE BY EARLY MONDAY. HIGH PRESSURE WILL BUILD IN FROM
THE NORTH MONDAY AND TUESDAY. THE HIGH WILL MOVE OFF THE COAST BY
WEDNESDAY. A COLD FRONT WILL CROSS THE REGION THURSDAY...FOLLOWED
BY HIGH PRESSURE LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 315 PM SUNDAY...SCATTERED HAIL-PRODUCING THUNDERSTORMS ARE
DEVELOPING ACROSS THE REGION AND HAVE BECOME MORE WIDESPREAD OVER
THE PAST HOUR OR SO AS UPPER LOW MOVES ALONG THE NC/SC BORDER.
LOTS OF SURFACE BASED INSTABILITY IN PLACE ACROSS EASTERN NORTH
CAROLINA...ESPECIALLY NEAR THE SOUTHERN COASTAL AREAS WHERE A SVR
STORM IS CURRENTLY AFFECTING THE JACKSONVILLE AREA. WILL CONTINUE
CHC TO HIGH CHC POPS THRU THE EVENING FOR TSTMS...WITH THE
CHARACTER OF THE PRECIPITATION GRADUALLY TRANSITIONING TO MORE OF
A SHOWERY REGIME AFTER 06Z. GIVEN THE DEPTH OF THE MOISTURE AND
OUTPUT FROM THE 4KM WRF MODELS AND GFS/NAM12...WILL CONTINUE
CHANCE TO HIGH CHANCE POPS THRU THE EARLY MORNING HOURS MONDAY.
COLD AIR ADVECTION WILL NOT BEGIN IN EARNEST UNTIL EARLY ON MONDAY
MORNING SO ANTICIPATE MINIMUM TEMPERATURES IN THE MIDDLE TO UPPER
50S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 315 PM SUNDAY...GOOD DOWNSLOPE DRYING INDICATED BEHIND
FRONT/DEPARTING LOW DURING THE DAY ON MONDAY. MAY SEE SOME
RESIDUAL SHOWERS AND CLOUDS...ESPECIALLY NEAR THE COAST EARLY IN
THE DAY WITH SKIES BECOMING SUNNY BY MID TO LATE MORNING. THE
COMBINATION OF SUNSHINE AND DOWNSLOPING FLOW SHOULD ALLOW MAX
TEMPERATURES TO GET INTO THE MIDDLE 70S EXCEPT UPPER 60S RIGHT
ALONG THE OUTER BANKS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AXIS OF STRONG UPPER RIDGE WILL BE BUILDING EAST OF THE MSVLY
MAINTAINING A DEEP LAYER DRY NW FLOW OVER THE FCST AREA THRU
TUESDAY NIGHT. UNDER MOSTLY CLEAR SKIES WITH LIGHT WINDS...
EXCELLENT RADIATIONAL COOLING WILL SET UP BOTH MON AND TUE NIGHT
WITH LOWS IN THE UPPER 30S (WITH PATCHY FROST?) INLAND TO MID 40S
ALONG THE COAST. PER THICKNESS TROUGH AND LIMITED MIXING WITH SFC
HIGH BUILDING OVERHEAD...HIGHS ON TUESDAY WILL STRUGGLE TO TOP 60
DEGREES DESPITE NEARLY FULL SUNSHINE.
SURFACE RIDGE SHIFTS OFFSHORE TUES NIGHT WITH THE MID LEVEL FLOW
BECOMING MORE ZONAL AS UPPER RIDGE AXIS SUPPRESSES SOUTHWARD BY
WEAK SHORT WAVE ENERGY MOVING THRU THE OHVLY. THESE FEATURES WILL
ALLOW FOR MODERATING TEMPS AND A RETURN TO ABV NORMAL READINGS WED
AS A MODERATE RETURN FLOW SETS UP. HIGHS WED WILL REACH INTO THE
LOW TO MID 70S.
WEAK SHORT WAVE AND ACCOMPANYING BACKDOOR COLD FRONT WILL SLIDE
DOWN THE MID ATLC COAST WED NIGHT INTO THU. A MIXED BNDRY LAYER
WILL HOLD TEMPS UP IN THE 50S WED NIGHT WITH DOWNSLOPING FLOW AND
DELAYED POST FRONTAL CAA BOOSTS HIGHS WELL INTO THE 70S ON THU.
SLIGHTLY COOLER TEMPS WILL MOVE IN LATE IN THE WEEK BEHIND PASSAGE
OF THE WEAK COLD FRONT LATE THU.
LARGE SCALE MODEL DIFFERENCES IN THE LONGER RANGE LEAD TO LOW
CONFIDENCE FCST GOING INTO NEXT WEEKEND...BUT A POTENTIAL FOR A
MORE ACTIVE PATTERN TO RETURN AS A DEEP TROUGH OR CUTOFF LOW
APPROACHES THE EASTERN STATES. WILL HOLD POPS AT SLIGHT CHANCE FOR
LATE IN THE WEEKEND UNTIL MODELS CAN CONVERGE ON A SOLUTION. TEMPS
APPEAR TO AVERAGE NEAR OR SLIGHTLY ABV NORMAL NEXT WEEKEND.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY/
AS OF 315 PM SUNDAY...CEILINGS HAVE GONE TO VFR STATUS. EXPECT
MOSTLY VFR THROUGH THIS EVENING WITH WIDELY SCATTERED SHOWERS AND
A FEW TSTMS. WITH AN INCREASE IN DEEP MOISTURE AND A TRANSITION TO
A MORE STRATIFORM RAIN LATE TONIGHT...EXPECT SOME MVFR/IFR
CEILINGS TOWARD MORNING PER LATEST MOS GUIDANCE NUMBERS. ON
MONDAY...SKIES SHOULD CLEAR BY 15Z WITH VFR CONDITIONS TO PREVAIL
THROUGH THE DAY MONDAY.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXPECT MAINLY VFR CONDITIONS TO PREVAIL THROUGH WED AS STRONG HIGH
PRESSURE BUILDS ACROSS EASTERN NC INTO TUES NIGHT...THEN SLIDES
OFFSHORE WED. RETURN FLOW WILL SET UP WED WITH WINDS SHIFTING
SOUTHWEST ALLOWING FOR INCREASING BOUNDARY LAYER MOISTURE. DO NOT
EXPECT FOG MON OR TUES NIGHTS BUT CANNOT RULE OUT BRIEF LATE
NIGHT/EARLY MORNING DITCH FOG DUE TO DECOUPLED WINDS UNDER STRONG
SURFACE BASED INVERSION EACH NIGHT. WED NIGHT MAY SEE SOME BRIEF
FOG AS 55-60 DEGREE DEWPOINTS CREEP BACK INTO THE REGION. A COLD
FRONT WILL CROSS THE REGION LATE THURS.THU NIGHT AND MAY SEE A
BRIEF REDUCTION IN CEILINGS/VISIBILITIES IN LIGHT SHOWERS.
&&
.MARINE...
SHORT TERM /TONIGHT AND MONDAY/
AS OF 310 PM SUNDAY...FRONTAL BOUNDARY SLOWLY WORKING ITS WAY
SOUTH INTO THE NORTHERN WATERS WITH WINDS ALREADY N/NE ON THE
ALBMARLE SOUND AND FAR NORTHERN WATERS. WINDS WILL BE RELATIVELY
LIGHT UNTIL AFTER MIDNIGHT WHEN THE COLD AIR ADVECTION SURGE
STARTS. BY EARLY MONDAY MORNING...EXPECT WIDESPREAD 20 TO 25 KNOT
WINDS WITH GUSTS TO 30 OR 35 KNOTS POSSIBLE THROUGH THE DAY. PER
LATEST WAVEWATCH 4 GUIDANCE...COMBINED SEAS WILL BUILD TO AS HIGH
AS 10 FEET DURING MONDAY AFTERNOON. SMALL CRAFT HAS ALREADY BEEN
INITIATED ON ALL BUT THE FAR SOUTHERN WATERS BEGINNING AT 10Z
MONDAY MORNING.
LONG TERM/ MONDAY NIGHT THROUGH FRIDAY/...
SCA CONDITIONS WILL CONTINUE MON NIGHT IN THE TIGHT NORTHERLY
PRESSURE GRADIENT BETWEEN STRONG LOW OFFSHORE AND HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST. WINDS WILL FALL BELOW SCA LEVELS
TUES AFTERNOON BUT INCREASED SEAS WILL LIKELY LINGER...ESPECIALLY
FOR THE CENTRAL WATERS...INTO TUES NIGHT. SURFACE RIDGE SHIFTS
OFFSHORE TUES NIGHT INTO WED WITH RETURN SOUTHERLY FLOW DEVELOPING
WED. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON WED NIGHT
AND CROSS THE WATERS THURS...WITH WINDS AND SEAS BRIEFLY BUILDING
TO SCA LEVELS THURS FOR THE SOUTHERN AND CENTRAL COASTAL WATERS.
SEAS MAY BUILD TO NEAR 6 FT OVER NORTHERN COASTAL WATERS AS
MODERATE NORTH WINDS RETURN ON FRIDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 PM EDT TUESDAY FOR
AMZ130-135-156.
SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 AM EDT WEDNESDAY
FOR AMZ150-152-154.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...BTC
AVIATION...CTC/BTC
MARINE...CTC/BTCHazardous weather outlook, Mar 25, 3:58 AM EDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 AM EDT SUN MAR 25 2012 NCZ029-044>047-079>081-090>095-098-103-104-260800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 358 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND CONTINUE INTO THE EARLY EVENING. A FEW OF THE STORMS WILL PRODUCE HAIL...SOME POSSIBLY SEVERE. THE STORMS WILL GRADUALLY TAPER OFF TO JUST SHOWERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 25, 5:39 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
539 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 S MAGNOLIA 34.87N 78.06W
03/25/2012 E0.88 INCH DUPLIN NC 911 CALL CENTER
DIME TO NICKEL SIZE HAIL JUST SOUTH OF MAGNOLIA
&&
EVENT NUMBER MHX1200083
ASMSpecial weather statement, Mar 25, 5:40 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
540 PM EDT SUN MAR 25 2012
NCZ045-080-081-252230-
BEAUFORT-MAINLAND HYDE-WASHINGTON-
540 PM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...WASHINGTON AND
MAINLAND HYDE COUNTIES THROUGH 630 PM EDT...
AT 540 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SCRANTON...OR ABOUT 9 MILES NORTHWEST OF SWANQUARTER...MOVING NORTH
AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCRANTON...
LEECHVILLE...PONZER.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3550 7632 3534 7637 3537 7643 3538 7642
3538 7638 3540 7641 3543 7640 3538 7643
3539 7647 3543 7656 3551 7659 3552 7659
3551 7649 3554 7648 3553 7662 3545 7660
3551 7671 3576 7666
TIME...MOT...LOC 2140Z 158DEG 9KT 3548 7645
29Special weather statement, Mar 25, 5:45 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
545 PM EDT SUN MAR 25 2012
NCZ029-252230-
MARTIN-
545 PM EDT SUN MAR 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MARTIN COUNTY THROUGH 630
PM EDT...
AT 545 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLIAMSTON...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILLIAMSTON...
SMITHWICK......JAMESVILLE.
HAZARDS INCLUDE...
PENNY SIZED HAIL.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3593 7702 3586 7703 3587 7699 3590 7694
3585 7689 3582 7689 3583 7686 3580 7683
3571 7686 3567 7698 3583 7733 3594 7720
3594 7713 3593 7711 3595 7704
TIME...MOT...LOC 2145Z 321DEG 21KT 3589 7710
29Local storm report, Mar 25, 6:20 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
620 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL GOLD POINT 35.87N 77.24W
03/25/2012 E0.75 INCH MARTIN NC 911 CALL CENTER
&&
EVENT NUMBER MHX1200084
JMELocal storm report, Mar 25, 6:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
627 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 2 E ROBERSONVILLE 35.82N 77.23W
03/25/2012 E1.50 INCH MARTIN NC TRAINED SPOTTER
&&
EVENT NUMBER MHX1200085
JMESpecial weather statement, Mar 25, 6:32 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
632 PM EDT SUN MAR 25 2012
NCZ080-252315-
BEAUFORT-
632 PM EDT SUN MAR 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT COUNTY THROUGH 715
PM EDT...
AT 632 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OLD FORD...OR ABOUT 5 MILES NORTHEAST OF WASHINGTON...MOVING
SOUTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WASHINGTON PARK...
BUNYAN...SLATESTONE......RIVER ROAD...WALLA WATTA.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3557 7670 3542 7675 3544 7681 3545 7691
3548 7699 3544 7696 3546 7692 3543 7688
3543 7684 3540 7680 3540 7677 3537 7676
3533 7677 3533 7678 3541 7704 3570 7711
TIME...MOT...LOC 2232Z 309DEG 7KT 3562 7699
29The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:27 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 63 min |
| Mar 24, 8:34 PM EDT | Special Weather Statement | MHX | Beaufort | 56 min |
| Mar 24, 9:29 PM EDT | Special Weather Statement | MHX | Washington | 46 min |
| Mar 25, 12:35 AM EDT | Special Weather Statement | MHX | Duplin | 40 min |
| Mar 25, 5:07 AM EDT | Special Weather Statement | MHX | Dare | 53 min |
| Mar 25, 9:30 AM EDT | Small Craft Advisory | MHX | 60 hr | |
| Mar 25, 2:13 PM EDT | Special Weather Statement | MHX | Onslow | 47 min |
| Mar 25, 2:35 PM EDT | Special Weather Statement | MHX | Tyrrell | 40 min |
| Mar 25, 2:44 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Jones, Onslow | 46 min |
| Mar 25, 3:15 PM EDT | Special Weather Statement | MHX | Lenoir | 45 min |
| Mar 25, 3:16 PM EDT | Special Weather Statement | MHX | Tyrrell | 44 min |
| Mar 25, 3:21 PM EDT | Special Weather Statement | MHX | Craven | 39 min |
| Mar 25, 3:55 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pamlico | 32 min |
| Mar 25, 4:01 PM EDT | Special Weather Statement | MHX | Tyrrell | 59 min |
| Mar 25, 4:20 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 40 min |
| Mar 25, 4:21 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 38 min |
| Mar 25, 4:24 PM EDT | Special Marine Warning | MHX | 66 min | |
| Mar 25, 4:29 PM EDT | Special Weather Statement | MHX | Washington | 46 min |
| Mar 25, 5:02 PM EDT | Special Weather Statement | MHX | Hyde, Washington | 58 min |
| Mar 25, 5:06 PM EDT | Special Weather Statement | MHX | Craven, Duplin, Jones | 54 min |
| Mar 25, 5:22 PM EDT | Special Weather Statement | MHX | Lenoir | 23 min |
| Mar 25, 5:31 PM EDT | Special Weather Statement | MHX | Duplin | 44 min |
| Mar 25, 5:40 PM EDT | Special Weather Statement | MHX | Beaufort | 50 min |
| Mar 25, 5:43 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 47 min |
| Mar 25, 5:45 PM EDT | Special Weather Statement | MHX | Martin | 45 min |
| Mar 25, 6:23 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 48 min |
| Mar 25, 6:32 PM EDT | Special Weather Statement | MHX | Beaufort | 43 min |
| Mar 25, 7:21 PM EDT | Special Weather Statement | MHX | Duplin | 54 min |
| Mar 25, 7:27 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 48 min |
| Mar 25, 7:54 PM EDT | Areal Flood Advisory | MHX | Duplin | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.